Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2011, 8:41 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 8:41 PM CDT (01:41 UTC)
- Expired
- May 12, 2011, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 194 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS53 KLSX 130141
SVRLSX
MOC103-111-205-130230-
/O.NEW.KLSX.SV.W.0163.110513T0141Z-110513T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
SOUTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
NORTHERN SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 930 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF CLARENCE...OR
11 MILES NORTHEAST OF MACON...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA...SHELBYVILLE...PLEVNA...STEFFENVILLE...KNOX CITY...LA
BELLE...LEWISTOWN...LEONARD...BETHEL...NOVELTY...HURDLAND AND
NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4007 9173 3978 9201 3992 9230 3995 9230
3996 9235 4023 9236 4027 9235
TIME...MOT...LOC 0140Z 219DEG 24KT 3985 9229
WIND...HAIL 60MPH <.75IN
$$
BRITT2 follow-up statements
045
WWUS53 KLSX 130207
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT THU MAY 12 2011
MOC103-111-205-130230-
/O.CON.KLSX.SV.W.0163.000000T0000Z-110513T0230Z/
KNOX MO-LEWIS MO-SHELBY MO-
907 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHELBY...SOUTHWESTERN LEWIS AND KNOX COUNTIES UNTIL 930 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BRASHEAR TO 6 MILES NORTHWEST OF EMDEN...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
EDINA...STEFFENVILLE...KNOX CITY...LA BELLE...LEWISTOWN...HURDLAND
AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4007 9173 3978 9201 3992 9230 3995 9230
3996 9235 4023 9236 4027 9235
TIME...MOT...LOC 0207Z 219DEG 24KT 4015 9235 3990 9190
WIND...HAIL 60MPH <.75IN
$$
BRITT408
WWUS53 KLSX 130230
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT THU MAY 12 2011
MOC103-111-205-130241-
/O.EXP.KLSX.SV.W.0163.000000T0000Z-110513T0230Z/
KNOX MO-LEWIS MO-SHELBY MO-
930 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHELBY...SOUTHWESTERN
LEWIS AND KNOX COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4007 9173 3978 9201 3992 9230 3995 9230
3996 9235 4023 9236 4027 9235
TIME...MOT...LOC 0207Z 219DEG 24KT 4015 9235 3990 9190
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:24 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 12, 6:24 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT THU MAY 12 2011 .DISCUSSION... /243 PM CDT THU MAY 12 2011/ ONCE AGAIN FORECAST AREA REMAINS IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. HOWEVER...DRIER AIR HAS MADE ITS WAY INTO REGION ON BACKSIDE OF ACTIVITY THAT FIRED OVERNIGHT...SO ONLY SEEING VERY ISOLATED ACTIVITY FIRING UP...MAINLY OVER SOUTHERN IL THIS AFTERNOON. OTHERWISE...MAIN FORECAST ISSUE CONTINUES TO BE THE SYSTEM THAT WILL APPROACH REGION LATE TONIGHT THROUGH FRIDAY. FOR TONIGHT...BACKED OFF ON POPS THIS EVENING...ESPECIALLY FOR AREAS ALONG AND EAST OF MISSISSIPPI RIVER...WITH SHOWERS AND THUNDERSTORMS FIRING OVER WESTERN MO AS FIRST SPOKE OF ENERGY ASSOCIATED WITH UPPER LOW ROTATES NORTHWARD INTO MO. THIS ACTIVITY TO INCREASE IN COVERAGE AND SPREAD ACROSS FORECAST AREA AFTER 06Z. AS FOR TEMPS...WILL BE ANOTHER MILD NIGHT WITH LOWS ONLY IN THE LOW TO MID 60S. WILL SEE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ON FRIDAY AS SYSTEM SLIDES THROUGH SOUTHERN MO...WITH WRAP AROUND SHOWERS AND THUNDERSTORMS A GOOD BET...WITH IT GRADUALLY TAPERING OFF BY SATURDAY. MODELS COMING INTO BETTER AGREEMENT WITH TIMING/ PLACEMENT OF UPPER LOW...THOUGH HAVE ISSUES WITH SFC LOW POSITION...WENT WITH A BLEND. AS SYSTEM SLIDES THROUGH...TEMPS TO DROP OFF WITH HIGHS ONLY IN THE LOW 70S FAR WEST TO AROUND 80 FAR EAST ON FRIDAY...THEN ONLY RISE INTO THE UPPER 50S TO MID 60S ON SATURDAY. SHOULD CONTINUE TO SEE A BREAK IN PCPN BRIEFLY SATURDAY NIGHT...THEN SEE A DECENT UPPER LEVEL SYSTEM ROTATE AROUND MAIN SYSTEM INTO FORECAST AREA SUNDAY AND SUNDAY NIGHT. THIS WILL BRING IN A ROUND OF SHOWERS SUNDAY AND SUNDAY NIGHT...BEFORE TAPERING OFF. TEMPS TO BE RATHER COOL DURING THIS PERIOD...WITH UPPER 50S TO MID 60S SUNDAY AND MONDAY...MODERATING A BIT FOR MIDWEEK NEXT WEEK...INTO THE MID 60S TO LOW 70S BY NEXT THURSDAY. BYRD && .AVIATION... /622 PM CDT THU MAY 12 2011/ SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST MISSOURI IN THE LAST FEW HOURS AND WILL SPREAD NORTHEASTWARD IN CENTRAL MISSOURI EARLY THIS EVENING...LIKELY AFFECT KCOU BETWEEN 01-03Z. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS GREATER THAN 40KTS...IN ADDITION TO MVFR/IFR VSBYS/CIGS IN VERY HEAVY RAINFALL. THUNDERSTORMS SHOULD DIMINISH LATER THIS EVENING AND EXPECT MAINLY VFR CONDITIONS WITH SCATTERED SHOWERS UNTIL LATE TONIGHT WHEN ANOTHER BAND OF SHRA/ISOLD TSRA IS LIKELY. ANOTHER CHANCE OF THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE MISSISSIPPI RIVER AND MOVE EASTWARD ON FRIDAY AFTERNOON. SPECIFICS FOR KSTL...EXPECT MAINLY DRY AND VFR CONDITIONS THIS EVENING WITH BEST CHANCE FOR THUNDERSTORMS STAYING WEST OF THE AIRPORT OVER CENTRAL MISSOURI. SEEING AN INCREASED CHANCE AROUND 12Z FOR SHOWERS...AND THEN AGAIN MID-LATE AFTERNOON ON FRIDAY WHEN SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE AREA. EXPECT CIGS TO BE GENERALLY IN THE LOWER VFR RANGE THOUGH THE DAY...BUT WILL LIKELY FALL TO MVFR ON FRIDAY EVENING. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 12, 3:26 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT THU MAY 12 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 326 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS ACROSS CENTRAL MISSOURI MAY BE SEVERE THIS EVENING...WHERE THERE IS A SLIGHT RISK...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO MISSOURI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY ACROSS A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY FOR PARTS OF CENTRAL MISSOURI. BYRD
In the hours before
Local storm report, May 12, 7:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG CLARKSBURG 38.66N 92.67W
05/12/2011 MONITEAU MO TRAINED SPOTTER
8 INCH TREE LIMBS BLOWN DOWN IN CLARKSBURG
&&
CARNEYLocal storm report, May 12, 7:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
05/12/2011 MONITEAU MO TRAINED SPOTTER
LARGE TREE DOWN NORTH SIDE OF CALIFORNIA...TREE TOOK
OUT POWER LINES.
&&
CARNEYLocal storm report, May 12, 7:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
05/12/2011 M64 MPH BOONE MO ASOS
GUST TO 56 KNOTS... 64 MPH.
&&
KARLZLocal storm report, May 12, 7:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST COLUMBIA 38.95N 92.33W
05/12/2011 M59 MPH BOONE MO MESONET
JEFFERSON FARM AND GARDENS
&&
KARLZLocal storm report, May 12, 7:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL COLUMBIA 38.95N 92.33W
05/12/2011 M0.25 INCH BOONE MO EMERGENCY MNGR
ON THE BUSINESS LOOP... VFW HALL.
&&
KARLZLocal storm report, May 12, 8:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL JEFFERSON CITY 38.57N 92.19W
05/12/2011 E0.25 INCH COLE MO TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 12, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 24 min |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 49 min |
| May 12, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Shelby | 47 min |
| May 12, 10:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 56 min |
| May 12, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 40 min |
| May 13, 10:27 AM CDT | River Flood Warning | LSX | Osage | 6 hr |
| May 13, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 41 min |
| May 13, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 51 min |
| May 13, 3:05 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 20 min |
| May 13, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 23 min |
| May 13, 4:26 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.